side effect of tamoxifen is blood clots, including deep vein thrombosis (DVT) and pulmonary embolus. In some cases, health care professionals may use the trade name Nolvadex when referring to the generic drug name tamoxifen. This medication is classified as an "anti-estrogen." (For more detail, see "How this drug works" section below). You should seek emergency help and notify your health care provider immediately if you develop sudden chest pain and shortness of breath. Notify your health care provider within 24 hours if you notice that one leg is swollen, red, painful and/or warm to touch and the other is not. A side effect of tamoxifen can be the development of uterine cancer. Women who have not had a hysterectomy should have regular pap smears and gyn examinations. Abnormal vaginal bleeding should be reported to your health care provider. You've given me really good information in the past. I've nearly starved myself and still gained 20 pounds. I admit since being dx that I'm not as physically active. I've posted every now and then since May through my negative mammogram, core biopsy, bilateral mastectomy, implants, chemo, and tamoxifen fears. Well, I started taking tamoxifen on January 1, 2003. I'm sure I'll post again when some other stuff comes up. I've gained at least 10 pounds and I feel very thick. Has anyone experienced this weight gain while on tamoxifen and if you have, how did you get the weight off. Do you know if the tamoxifen slows down the metabolism and that's why the weight gain? To think that I will continue to gain weight and not be able to lose it for 5 years makes me crazy. My doctor tells me that tamoxifen does not cause weight gain. I've read some of the old posting on tamoxifen, but did not see a way to get rid of the weight. I figure I've lost my breasts and I at least want to keep my weight manageable. also says that Tamoxifen is not the cause of my weight gain. Anyway, just this morning I packed the winter clothes away and yep, all my summer clothes are either too tight or not even possible anymore. The lasix helped, I'm gonna call him on Monday because I'm retaining water again. Anyway, both he and my gynocologist have both said that weight gain on tamoxifen is extremely common. I am so happy to have found this site and so happy to find that I am not the only one who has gained weight on Tamoxifen. Dieting for a month w/exercise and lost only 2 lbs. a month or so ago, but alas, it was only because of the prep for a colonoscopy!! I also have all the other yucky side-effects of Tamoxifen, but i wouldnt stop taking it for nothing. Just a little tingling in my legs is all I have so far. I also had bilateral mastectomy,tram flap recon, chemo & herceptin. Extra worry about my weight was the furthest thing from my mind. My homeopathist had me try PB-8, its acidofolus cultures. That worked for a while, I took them every day and they helped me not to feel that way. He gave me lasix too because I told him that I was a lot heavier than I had deserved to be. Anyway, my oncologist calls it The Tamoxifen Twenty, and says he considers it a triumph when a patient doesn't put on at least twenty pounds within a year of starting tamoxifen, and keeps telling me to stop beating myself up because I can't lose it. but sure is a struggle to lose it (and it's all aroung the waist) Any ideas for additional weight loss? (I'm 52 now) I was thrilled to have lost about 5 lbs.
Tamoxifen Nolvadex® is given orally to affects the action of estrogen in your. Weight gain of 5 pounds in one week fluid retention; Signs of possible liver. It is not entirely clear how tamoxifen works but it blocks oestrogen in breast tissue. put on weight while taking tamoxifen. This may be due to water retention.